Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 5, 2014, 6:41 PM MDT for Wallace County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 6:41 PM MDT (00:41 UTC)
- Expired
- Aug 5, 2014, 7:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
County Wallace County, KS
The radar
The Goodland radar (KGLD), 41 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS83 KGLD 060041 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT TUE AUG 5 2014 COZ091-092-KSZ013-027-060115- CHEYENNE COUNTY-KIT CARSON COUNTY-SHERMAN-WALLACE- 641 PM MDT TUE AUG 5 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF KANORADO TO 13 MILES NORTH OF FIRSTVIEW...MOVING EAST AT 10 MPH. THESE STORMS WILL IMPACT RURAL PARTS OF SOUTHEAST KIT CARSON COUNTY...SOUTHERN SHERMAN COUNTY AND NORTHWEST WALLACE COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. && LAT...LON 3922 10157 3895 10204 3895 10271 3922 10234 TIME...MOT...LOC 0039Z 270DEG 10KT 3918 10206 3901 10255 $$ ROBINSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:14 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 5, 5:14 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 514 PM MDT TUE AUG 5 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 1257 PM MDT TUE AUG 5 2014 SHORTWAVE TROUGH LIFTING NORTHEAST OUT OF COLORADO AND ASSOCIATED SURFACE FEATURE NEAR THE COLORADO-KANSAS STATE LINE WILL PROVIDE LIFT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MODEST INSTABILITY BUT WEAK DEEP LAYER SHEAR MAY YIELD A FEW STORMS WITH SMALL HAIL BUT OVERALL SEVERE THREAT RATHER LOW. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT HOURS...ENDING BY AROUND 12Z. SHORTWAVE RIDGING WILL BUILD OVER THE HIGH PLAINS EARLY WEDNESDAY BUT A WEAK SYSTEM IS FORECAST TO MOVE THROUGH THE RIDGE AXIS IN THE AFTERNOON. WEAK TO MODERATE INSTABILITY WILL BE IN PLACE ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA...ROUGHLY NORTH OF A YUMA TO HILL CITY LINE...WHERE WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP DURING AFTERNOON PEAK HEATING HOURS. DEEP LAYER SHEAR CONTINUES TO BE LESS THAN 20KTS SO THE THREAT FOR SEVERE STORMS WILL BE LOW. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH LOWS TONIGHT IN THE 60S AND HIGHS ON WEDNESDAY IN THE LOW TO MID 90S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 200 PM MDT TUE AUG 5 2014 WEDNESDAY NIGHT-FRIDAY...SOME MID LEVEL CLOUDINESS AROUND 700MB IS FORECAST TO MOVE EAST/SOUTHEAST ACROSS MUCH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING BEFORE EXITING THE AREA. THERE IS SOME WEAK FRONTOGENESIS WITH THIS FEATURE AND IT IS POSSIBLE FOR A FEW SPRINKLES OR LIGHT SHOWERS TO DEVELOP...HOWEVER RIGHT NOW NOT CONFIDENT ENOUGH TO INCLUDE IN THE FORECAST. FOCUS THEN SHIFTS TO A WEATHER DISTURBANCE THAT THE ECMWF/GFS/SREF BRING INTO THE WESTERN 1/3-1/2 OF THE AREA BY LATE THURSDAY AFTERNOON THEN EAST/NORTHEAST THURSDAY NIGHT. GOOD DYNAMICS AND RIGHT REAR PORTION OF UPPER JET SUGGEST A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND NORTH OF THE INTERSTATE WITH HIGHEST CHANCE ALONG/NORTH OF THE KANSAS/NEBRASKA BORDER. LOCALLY HEAVY RAINFALL POSSIBLE. WILL CONTINUE WITH A CHANCE OF SHOWERS/STORMS EARLY FRIDAY MORNING BEFORE DECREASING THEM FROM NORTH TO SOUTH AS SOME DRIER AIR MOVES IN. HOWEVER...PLENTY OF INSTABILITY AROUND AND POSSIBLY A FRONTAL BOUNDARY SO CANT COMPLETELY RULE OUT PRECIP DURING THE REST OF THE DAY. LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHTS IN THE 60S. HIGHS THURSDAY GENERALLY UPPER 80S TO LOW 90S. FOR FRIDAY HIGHS GENERALLY IN THE 80S. FRIDAY NIGHT-TUESDAY... UPPER LEVEL RIDGE LOOKS TO SLOWLY STRENGTHEN OVER THE AREA WHILE MIGRATING FROM THE GULF COAST NORTHWEST TO NEW MEXICO. WILL CONTINUE WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. HIGH TEMPERATURES THROUGH THE PERIOD NEAR NORMAL IN THE UPPER 80S TO LOW 90S WITH OVERNIGHT LOWS IN THE 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 514 PM MDT TUE AUG 5 2014 AS SHORTWAVE TROUGH MOVED ACROSS COLORADO THIS AFTERNOON...CONVECTION DEVELOPED ACROSS EASTERN COLORADO...NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA. THERE IS DECENT UPWARD VERTICAL MOTION WITH THE TROUGH...SO EXPECT CONVECTION TO CONTINUE THROUGH MOST OF THE EVENING. HIGH RESOLUTION MODELS KEEP THUNDERSTORMS ACROSS THE AREA THROUGH 06Z...WITH THE BEST CHANCE SHIFTING TO KMCK AFTER 06Z. WILL KEEP A CHANCE OF THUNDERSTORMS AT KGLD AND KMCK FROM 01Z- 04Z...AND KEEP A CHANCE FOR KMCK FROM 04Z- 08Z. RADAR IS DEPICTING NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION...SO SURFACE WINDS WILL BE VARIABLE AS BOUNDARIES MOVE ACROSS THE TAF SITES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...99 AVIATION...MENTZER
Hazardous weather outlook, Aug 5, 2:50 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT TUE AUG 5 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 250 PM MDT TUE AUG 5 2014 /350 PM CDT TUE AUG 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI STATE AREA THIS AFTERNOON AND TONIGHT. HOWEVER...STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT MAINLY NORTH OF INTERSTATE 70 WITH THE BEST CHANCE ALONG AND NORTH OF THE KANSAS NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 4:14 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 414 PM MDT TUE AUG 5 2014 NEZ079-052245- DUNDY- 414 PM MDT TUE AUG 5 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ENDERS TO PARKS...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. && LAT...LON 4035 10139 4002 10158 4001 10190 4035 10178 TIME...MOT...LOC 2214Z 219DEG 9KT 4035 10159 4006 10175 ROBINSON
Special weather statement, Aug 5, 4:34 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 434 PM MDT TUE AUG 5 2014 KSZ001-NEZ079-052245- CHEYENNE-DUNDY- 534 PM CDT TUE AUG 5 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKS...MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4005 10158 3993 10162 3993 10185 4006 10185 TIME...MOT...LOC 2234Z 266DEG 5KT 3999 10175 ROBINSON
Special weather statement, Aug 5, 4:48 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 448 PM MDT TUE AUG 5 2014 KSZ001-NEZ079-052315- CHEYENNE-DUNDY- 548 PM CDT TUE AUG 5 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PARKS...OR NEAR PARKS... MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4010 10159 3990 10159 3989 10190 4005 10188 TIME...MOT...LOC 2248Z 246DEG 3KT 3998 10179 ROBINSON
Local storm report, Aug 5, 5:19 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN 2 W PARKS 40.04N 101.77W
08/05/2014 M1.20 INCH DUNDY NE TRAINED SPOTTER
RAIN FELL IN 45 MINUTES.
&&
MENTZERLocal storm report, Aug 5, 6:09 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN 19 N PARKS 40.31N 101.73W
08/05/2014 M1.02 INCH DUNDY NE CO-OP OBSERVER
RAIN FELL IN 30 MINUTES. 1/2 INCH DIAMETER HAIL ALSO
COVERED THE GROUND.
&&
MENTZERSpecial weather statement, Aug 5, 6:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT TUE AUG 5 2014 COZ091-092-KSZ013-027-060115- CHEYENNE COUNTY-KIT CARSON COUNTY-SHERMAN-WALLACE- 641 PM MDT TUE AUG 5 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF KANORADO TO 13 MILES NORTH OF FIRSTVIEW...MOVING EAST AT 10 MPH. THESE STORMS WILL IMPACT RURAL PARTS OF SOUTHEAST KIT CARSON COUNTY...SOUTHERN SHERMAN COUNTY AND NORTHWEST WALLACE COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. && LAT...LON 3922 10157 3895 10204 3895 10271 3922 10234 TIME...MOT...LOC 0039Z 270DEG 10KT 3918 10206 3901 10255 ROBINSON
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:42 PM MDT | Special Weather Statement | GLD | Sherman, Wallace | 63 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | GLD | Sherman, Wallace | 51 min |
| Aug 6, 3:43 PM MDT | Special Weather Statement | GLD | Rawlins | 17 min |
| Aug 6, 4:27 PM MDT | Special Weather Statement | GLD | Decatur | 18 min |
| Aug 6, 4:45 PM MDT | Special Weather Statement | GLD | Decatur | 30 min |
| Aug 6, 5:03 PM MDT | Special Weather Statement | GLD | Decatur | 12 min |
| Aug 6, 5:13 PM MDT | Special Weather Statement | GLD | Decatur | 32 min |
| Aug 6, 5:22 PM MDT | Special Weather Statement | GLD | Decatur | 23 min |
| Aug 6, 5:44 PM MDT | Special Weather Statement | GLD | Norton | 31 min |
| Aug 5, 6:53 PM MDT | Special Weather Statement | GLD | Cheyenne, Kit Carson | 37 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.